MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.No medical images have been made available to the manufacturer.Medical records were provided and reviewed and the investigation of the reported event is currently underway.Medical records review: the patient with critical limb ischemia of the right lower extremity was scheduled for intervention.An atherectomy of the entire superficial femoral artery (sfa) and peroneal artery was performed.Balloon angioplasty was then performed with 5 x 150, followed by a 6 x 150 and a 6 x 100 focused force balloons to treat a total length of 33 centimeters in the sfa.Prior to balloon angioplasty, intravascular ultrasound (ivus) revealed no dissections in the mid to distal sfa.There was an area of questionable dissection in the proximal sfa, but was not clearly defined and not visually present by angiography.Completion angiography as well as ivus did reveal an area of focal dissection of the proximal sfa which was likely an exacerbation of the previous dissection in this area.The decision was made to treat this with a 6 x 30 bare metal stent (bms).In the mid sfa, there was suboptimal angioplasty and required stenting with a 6 x 40 bms.Post dilatation was performed and ivus revealed resolution of the areas of concern.No complications were encountered.(manufacturing date: 03/2018).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty balloon dilatation catheter in the superficial femoral artery, vessel dissection was identified.Reportedly, the dissection was treated with a stent; completion imaging demonstrated resolution.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Medical records review: the patient with critical limb ischemia of the right lower extremity was scheduled for intervention.An atherectomy of the entire superficial femoral artery (sfa) and peroneal artery was performed.Balloon angioplasty was then performed with 5 x 150, followed by a 6 x 150 and a 6 x 100 focused force balloons to treat a total length of 33 centimeters in the sfa.Prior to balloon angioplasty, intravascular ultrasound (ivus) revealed no dissections in the mid to distal sfa.There was an area of questionable dissection in the proximal sfa, but was not clearly defined and not visually present by angiography.Completion angiography as well as ivus did reveal an area of focal dissection of the proximal sfa which was likely an exacerbation of the previous dissection in this area.The decision was made to treat this with a 6 x 30 bare metal stent (bms).In the mid sfa, there was suboptimal angioplasty and required stenting with a 6 x 40 bms.Post dilatation was performed and ivus revealed resolution of the areas of concern.No complications were encountered.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.Based on the provided medical records, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(manufacturing date: 03/2018).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Medical records review: the patient with critical limb ischemia of the right lower extremity was scheduled for intervention.An atherectomy of the entire superficial femoral artery (sfa) and peroneal artery was performed.Balloon angioplasty was then performed with 5 x 150, followed by a 6 x 150 and a 6 x 100 focused force balloons to treat a total length of 33 centimeters in the sfa.Prior to balloon angioplasty, intravascular ultrasound (ivus) revealed no dissections in the mid to distal sfa.There was an area of questionable dissection in the proximal sfa, but was not clearly defined and not visually present by angiography.Completion angiography as well as ivus did reveal an area of focal dissection of the proximal sfa which was likely an exacerbation of the previous dissection in this area.The decision was made to treat this with a 6 x 30 bare metal stent (bms).In the mid sfa, there was suboptimal angioplasty and required stenting with a 6 x 40 bms.Post dilatation was performed and ivus revealed resolution of the areas of concern.No complications were encountered.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.Based on the provided medical records, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty balloon dilatation catheter in the superficial femoral artery, vessel dissection was identified.Reportedly, the dissection was treated with a stent; completion imaging demonstrated resolution.New information: approximately 9 months post index procedure, restenosis was present and intervention was performed, reducing the diameter stenosis from 55.6% to 25%.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Medical records review: the patient with critical limb ischemia of the right lower extremity was scheduled for intervention.An atherectomy of the entire superficial femoral artery (sfa) and peroneal artery was performed.Balloon angioplasty was then performed with 5 x 150, followed by a 6 x 150 and a 6 x 100 focused force balloons to treat a total length of 33 centimeters in the sfa.Prior to balloon angioplasty, intravascular ultrasound (ivus) revealed no dissections in the mid to distal sfa.There was an area of questionable dissection in the proximal sfa, but was not clearly defined and not visually present by angiography.Completion angiography as well as ivus did reveal an area of focal dissection of the proximal sfa which was likely an exacerbation of the previous dissection in this area.The decision was made to treat this with a 6 x 30 bare metal stent (bms).In the mid sfa, there was suboptimal angioplasty and required stenting with a 6 x 40 bms.Post dilatation was performed and ivus revealed resolution of the areas of concern.No complications were encountered.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.Based on the provided medical records, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: b6; g4 h11: g1 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7684298
Report Number2020394-2018-01186
Device Sequence Number13802377
Product Code PNO
UDI-Device Identifier00801741116872
UDI-Public(01)00801741116872
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberUS35130610
Device Catalogue NumberUS35130515
Device Lot NumberGFCN4104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/27/2018
01/15/2019
04/16/2019
12/24/2019
01/28/2020
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/30/2018
02/11/2019
04/23/2019
01/02/2020
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight64